South Carolina, 2008Damaging Winds in South Carolina, February 26, 2008
February 26, 2008 · NWS CHS · 4 events in 4 counties and zones
A strong cold front approaching the region from the west along with adequate surface based instability resulted in the development of numerous showers and thunderstorms across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front approaching the region from the west along with adequate surface based instability resulted in the development of numerous showers and thunderstorms across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Feb 26, 10:43 AM EST, 36 minutes earlier.
Area forecast discussion, Feb 26, 10:43 AM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1043 AM EST TUE FEB 26 2008
.SYNOPSIS...
A STRONG COLD FRONT TO MOVE IN FROM THE W AND NW LATE TODAY WITH
THE POTENTIAL FOR SEVERE TSTMS. THE FRONT MOVES INTO THE ATLC
TONIGHT AS MUCH COLDER AIR EVENTUALLY SETTLES IN AND AFFECTS THE
AREA INTO EARLY FRIDAY. HARD FREEZES ARE LIKELY IN MANY AREAS LATE
WEDNESDAY NIGHT/EARLY THURSDAY AND AGAIN LATE THURSDAY NIGHT/EARLY
FRIDAY. A WEAK COLD FRONT WILL APPROACH SATURDAY BUT WILL
DISSIPATE OR LIFT BACK N SUNDAY AS ATLC HIGH PRES EXTENDS ACROSS
THE AREA. A STRONGER FRONT WILL THEN MOVE INTO THE SE AND GULF
COAST REGION LATE MONDAY. TEMPS WILL MODERATE SIGNIFICANTLY
SATURDAY THROUGH MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WIDESPREAD SHOWERS/THUNDERSTORMS WERE ADVANCING EAST AT A RAPID
PACE...FASTER THAN INDICATED BY LATEST AVAILABLE MODEL GUIDANCE.
ADJUSTED PRECIPITATION TIMING...AND PER UPSTREAM RADAR COVERAGE
RAISED POPS TO CATEGORICAL FOR ALL AREAS...ACCOUNTING FOR E-W
TIMING.
MEANWHILE...UPSTREAM CONVECTION HAD GENERATED REPORTS OF DAMAGING
WINDS/HAIL TUESDAY MORNING...AND THIS SEVERE WEATHER THREAT WILL
TRANSLATE EAST BY AFTERNOON. KINEMATIC FACTORS POINTING TOWARD
SEVERE WEATHER INCLUDE IMPRESSIVE WIND FIELDS WITH LLJ OF 45-60 KT
AND A MID LEVEL JET INCREASING TO 80-100 KT. ALSO...DEWPOINTS IN
THE LOWER TO MID 60S WERE SURGING NORTH AHEAD OF THE CONVECTION...
AND THIS WILL SUPPORT WIDESPREAD SBCAPES 500-1000 J/KG THIS
AFTERNOON...WITH SOME SOUTHERN COUNTIES POSSIBLY PUSHING INTO
THE 1000-1500 J/KG RANGE. THUS...ADDED A MENTION OF SEVERE
THUNDERSTORMS WITH DAMAGING WINDS/LARGE HAIL TO ALL AREAS.
MEANWHILE...RAISED TEMPS AHEAD OF CONVECTION...THEN LOWERED TEMPS
TO ACCOUNT FOR WIDESPREAD PRECIP THIS AFTERNOON.
OUTSIDE THUNDERSTORMS...WINDS SHOULD REMAIN BELOW ADVISORY
CRITERIA...BUT GUSTS 30-35 MPH WILL BE COMMON...AND WILL CONTINUE
TO MONITOR FOR THE POTENTIAL FOR A WIND ADVISORY...ESPECIALLY NEAR
THE COAST.
PER FASTER TIMING...THE SEVERE THREAT SHOULD END BY 0Z THIS
EVENING...IF NOT AN HOUR OR TWO SOONER.
LAKE WINDS...MAINTAINED LAKE WIND ADVISORY FOR LAKE MOULTRIE
BEGINNING THIS AFTERNOON AND PERSISTING THROUGH WEDNESDAY AFTERNOON.
THE PRESSURE GRADIENT WILL SIGNIFICANTLY TIGHTEN AHEAD OF AN
APPROACHING COLD FRONT THIS AFTERNOON...ALLOWING SOUTHWEST WINDS
OVER THE LAKE TO INCREASE TO AROUND 20 KT. WINDS WILL THEN VEER TO
WESTERLY BEHIND THE COLD FRONT...WITH STRONG COLD ADVECTION CREATING
AN IDEAL MIXING PROFILE TO TAP INTO A 30 TO 35 KT LOW LEVEL JET.
THUS LAKE WIND ADVISORY CONDITIONS WILL CONTINUE OVERNIGHT AND INTO
WEDNESDAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
THE COLD FRONT MOVES INTO THE ATLC EARLY TONIGHT...AND WILL NEED TO
KEEP SLIGHT CHANCE OR CHANCE POPS GOING EARLY OVER E AND SE AREAS
UNTIL THE FRONT PULLS FURTHER OFFSHORE BY MIDNIGHT WITH CLEARING
SKIES. STRONG COLD AIR ADVECTION IN WAKE OF THE FRONT WILL ALLOW FOR
TEMPS TO PLUMMET INTO THE UPPER 30S AND LOWER 40S BY MORNING. A FEW
FAR INLAND LOCATIONS HOWEVER MAY APPROACH THE FREEZING MARK...BUT AS
WINDS REMAIN ELEVATED THROUGHOUT THE NIGHT WITH TIGHT PRES GRADIENT
AND CONTINUED STRONG LOW LEVEL WIND FIELDS WE HAVE RAISED TEMPS A
BIT FROM THE PREVIOUS FORECAST.
WEAK COLD AIR ADVECTION ON WEDNESDAY AND DEEP MIXING OF MODERATE TO
STRONG W AND NW WINDS WILL LIMIT MAX TEMPS TO ONLY THE LOWER 50S AT
BEST...DESPITE CONSIDERABLE SUNSHINE. WILL PLAN ON BREEZY OR WINDY
WORDING THE PUBLIC FORECAST AS GUSTS COULD REACH 30 MPH OR GREATER.
THIS IS BELOW ANY WIND ADVISORY CRITERIA BUT WILL LEAD TO CONCERNS
ON ELEVATED BRIDGES SUCH AS THOSE IN THE CHARLESTON...BEAUFORT AND
SAVANNAH AREAS. SHORT WAVE PASSING NEARBY TO THE N MAY GENERATE A
FEW CUMULUS/STRATOCUMULUS CLOUDS...BUT NOT NO PRECIP.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE LONG TERM WILL SEE A DRASTIC CHANGE IN TEMPS FROM THE MIDDLE OF
THIS WEEK TO THE WEEKEND AND EARLY NEXT WEEK...ALTHOUGH THE VAST
MAJORITY OF THE EXTENDED PERIODS LOOK TO BE RAINFREE UNTIL PERHAPS
NEXT MONDAY.
WITH PASSAGE OF THEY LOW AND MID LEVEL TROUGH LATE WEDNESDAY/EARLY
WEDNESDAY NIGHT...SOME OF THE COLDEST WE HAVE SEEN SINCE JANUARY
WILL SPREAD INTO THE AREA BY THURSDAY MORNING. CURRENT INDICATIONS
ARE THAT A HARD FREEZE WILL OCCUR ACROSS MANY INLAND AREAS WITH EVEN
READINGS NEAR FREEZING ALL THE WAY TO THE COAST. HOWEVER...A
POSSIBLE FLY IN THE OINTMENT SO TO SPEAK WOULD BE THAT WINDS NEVER
FULLY GO LIGHT ENOUGH AND WITH A SYNOPTIC FLOW THAT IS MORE W RATHER
THAN NW THAT THE STRENGTH OF THE COLD AIR ADVECTION MIGHT NOT BE
ENOUGH TO ACHIEVE THESE TEMPS. CONFIDENCE IS NOT HIGH ENOUGH ON THIS
LATTER SCENARIO...SO WILL PLAN ON JUST ABOUT EVERYWHERE EXCEPT THE
COAST DROPPING INTO THE 20S BY THURSDAY MORNING.
ON THURSDAY...HIGH PRES BUILDS ACROSS SRN GA/NRN FL AS TROUGH ALOFT
LIGHTS OUT AND HEIGHTS RISE. WITH WEAK WARM AIR ADVECTION AND PLENTY
OF SUNSHINE...MAX TEMPS WILL RISE ABOUT 20-30 DEGREES FROM MORNING
MINS.
WITH ZONAL FLOW ALOFT ON FRIDAY AND SURFACE HIGH PRES SHIFTING INTO
THE ATLC...TEMPS WILL BEGIN THEIR CLIMB BACK TOWARD CLIMATOLOGICAL
LEVELS.
SHORT WAVE AND ASSOCIATED COOL FRONT APPROACHES THE AREA
SATURDAY...BUT WITH GULF OF MEX SHUT OFF AND ONLY LIMITED LOW LEVEL
MOISTURE...NO PRECIP IS ANTICIPATED. HIGH PRES THEN EXTENDS ACROSS
THE REGION MONDAY AND WILL KEEP WATCH FOR COASTAL TROUGH THAT MAY
ATTEMPT TO FORM. TEMPS THIS WEEKEND WILL BE CONSIDERABLY WARMER AND
70 DEGREES OR GREATER SEEMS LIKELY AWAY FROM THE SHORE.
ANOTHER SHORT WAVE AND COLD FRONT WILL BEGIN TO APPROACH LATE
MONDAY...BUT BEST MOISTURE AND LIFT REMAIN FAR W AND NW...SO WILL
PROBABLY NOT GO ANY HIGHER THAN SLIGHT CHANCE POPS AT THIS TIME.
TEMPS AGAIN 70 OR BETTER IN MANY AREAS.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
INCREASING LOW LEVEL MOISTURE HAD PROMOTED MVFR CEILINGS AT BOTH
SITES TUESDAY AFTERNOON...AND IFR CEILINGS WERE POISED JUST
UPSTREAM ALSO...BUMPED UP TIMING FOR THUNDERSTORMS THIS
AFTERNOON...MAINLY TO OCCUR BETWEEN 18-21Z. STRONG/SEVERE
THUNDERSTORMS WILL REMAIN POSSIBLE...EXPECT AMENDMENTS TO ACCOUNT
FOR NEAR TERM CONVECTIVE TRENDS. OUTSIDE THUNDESTORMS...S/SW WINDS
WILL GUST TO AROUND 30 KNOTS AT TIMES THROUGH THIS AFTERNOON.
LINGER SHRA AND VFR CIGS AT BOTH TERMINALS EARLY TONIGHT...BEFORE
AT LEAST CLEARING DEVELOPS THROUGH THE NIGHT AS COLD FRONT MOVES
AWAY AND DOWNSLOPING FLOW TAKES OVER.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED INTO NEXT
WEEKEND.
&&
.MARINE...
CONTINUED ONGOING SMALL CRAFT ADVISORIES/GALE WARNING WITHOUT
CHANGE. WILL MONITOR WINDS ACROSS AMZ374 FOR A POSSIBLE EARLY
UPGRADE TO A GALE WARNING FOR AMZ374...MAINLY FOR S/SW WIND GUST
POTENTIAL AHEAD OF THE APPROACHING COLD FRONT.
THE FRONT WILL PASS OFFSHORE BY THIS EVENING AND WILL ALLOW STRONG
COLD ADVECTION TO INITIATE OVER THE WATERS. ALTHOUGH THE MOST
INTENSE PART OF THE LOW LEVEL JET WILL HAVE SLIPPED OUT OF THE
REGION BY THIS TIME...THE ENHANCED MIXING POTENTIAL WILL BE ABLE
TO TAP INTO THE 30 TO 35 KT WINDS AROUND 925 MB. GEOSTROPHIC WIND
AND STABILITY ANALYSIS SUGGEST THAT FREQUENT GUSTS TO GALE FORCE
ARE POSSIBLE IN THE OUTER GEORGIA WATERS THIS EVENING THROUGH
WEDNESDAY MORNING WITHIN AN UNSTABLE MARINE BOUNDARY LAYER.
WESTERLY WINDS OVER THE COOLER NEARSHORE WATERS WILL BE CAPPED AT
SMALL CRAFT ADVISORY LEVELS DURING THIS PERIOD.
SMALL CRAFT ADVISORY WINDS MAY PERSIST ACROSS THE OUTER GEORGIA
WATERS INTO WEDNESDAY NIGHT. HIGH PRESSURE WILL THEN MOVE INTO THE
REGION THURSDAY AND ALLOW MARINE CONDITIONS TO IMPROVE. OFFSHORE
WINDS WILL GRADUALLY VEER TO THE SOUTH BY LATE FRIDAY/EARLY
SATURDAY...WITH A BRIEF SURGE IN WINDS ON SATURDAY AS A COLD FRONT
DISSIPATES NEAR THE REGION. THE NEXT SIGNIFICANT MARINE EVENT COULD
OCCUR EARLY NEXT WEEK WHEN A STRONG COLD FRONT APPROACHES THE AREA
&&
.FIRE WEATHER...
CRITICAL/NEAR CRITICAL RH AND CRITICAL/NEAR CRITICAL WINDS ARE
EXPECTED ACROSS THE AREA WEDNESDAY. WHILE THESE CONDITIONS WOULD
LIKELY NECESSITATE A FIRE WEATHER WATCH AND/OR RED FLAG
WARNING...RAINFALL FROM TODAY COULD INCREASE FUEL MOISTURES ENOUGH
TO HELP LESSEN THE IMPACT OF THE LOW RELATIVE HUMIDITY AND GUSTY
WINDS. WILL LET THE DAYTIME FORECAST STAFF MAKE CONTACT WITH FIRE
WEATHER USERS TO SEE IF THEY MAY REQUIRE A WATCH AND/OR WARNING
FOR WEDNESDAY.
RH LEVELS WILL BE EVEN LOWER THURSDAY...BUT WITH CONSIDERABLY LESS
WINDS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 7 PM EST WEDNESDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR AMZ330-350-
352-354.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR AMZ374.
GALE WARNING FROM 6 PM THIS EVENING TO 1 PM EST WEDNESDAY FOR
AMZ374.
&&Hazardous weather outlook, Feb 26, 11:01 AM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1101 AM EST TUE FEB 26 2008
GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-271000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1101 AM EST TUE FEB 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL ADVANCE THROUGH
THE REGION THIS AFTERNOON PRODUCING SCATTERED SEVERE
THUNDERSTORMS. THE MAIN WEATHER HAZARD WILL BE DAMAGING WIND GUSTS
EXCEEDING OF 60 MPH...WITH A SECONDARY HAZARD OF LARGE HAIL AND
ISOLATED TORNADOES. FREQUENT AND DANGEROUS LIGHTNING AND VERY
HEAVY RAINFALL WILL BE A CONCERN WITH ALL THUNDERSTORMS. ALL
INTERESTS IN SOUTHERN SOUTH CAROLINA OR SOUTHEAST GEORGIA REMAIN
ON THE ALERT FOR SEVERE THUNDERSTORMS TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
FIRE WEATHER...THE COMBINATION OF CRITICALLY LOW RELATIVE HUMIDITY
LEVELS AND GUSTY WEST AND NORTHWEST WINDS WILL RESULT IN A
POSSIBLE FIRE DANGER WEDNESDAY. ALTHOUGH RAINFALL IS EXPECTED
TODAY...CONTACT WILL BE MADE WITH FIRE WEATHER USERS LATER TODAY
TO SEE IF A FIRE WEATHER WATCH OR RED FLAG WARNING WILL BE
NECESSARY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SCZ045-271000-
BERKELEY-
1101 AM EST TUE FEB 26 2008
...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY FOR LAKE
MOULTRIE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL ADVANCE THROUGH
THE REGION THIS AFTERNOON. AHEAD OF THE FRONT...SCATTERED SEVERE
THUNDERSTORMS MAY DEVELOP. THE MAIN WEATHER HAZARD WILL BE DAMAGING
WIND GUSTS EXCEEDING OF 60 MPH...WITH A SECONDARY HAZARD OF LARGE
HAIL AND ISOLATED TORNADOES. FREQUENT AND DANGEROUS LIGHTNING AND
VERY HEAVY RAINFALL WILL BE A CONCERN WITH ALL THUNDERSTORMS. ALL
INTERESTS IN SOUTHERN SOUTH CAROLINA OR SOUTHEAST GEORGIA REMAIN
ON THE ALERT FOR SEVERE THUNDERSTORMS TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
FIRE WEATHER...THE COMBINATION OF CRITICALLY LOW RELATIVE HUMIDITY
LEVELS AND GUSTY WEST AND NORTHWEST WINDS WILL RESULT IN A
POSSIBLE FIRE DANGER WEDNESDAY. ALTHOUGH RAINFALL IS EXPECTED
TODAY...CONTACT WILL BE MADE WITH FIRE WEATHER USERS LATER TODAY
TO SEE IF A FIRE WEATHER WATCH OR RED FLAG WARNING WILL BE
NECESSARY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AMZ330-350-352-354-271000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
1101 AM EST TUE FEB 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
STRONG/SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL PUSH THROUGH THE
COASTAL WATERS LATE THIS AFTERNOON AND EVENING. THIS FRONT MAY
PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS
EXCEEDING 50 KNOTS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING
STRIKES. ALSO...ISOLATED LARGE HAIL WILL BE POSSIBLE. ALL MARINE
INTERESTS SHOULD REMAIN ALERT FOR HAZARDOUS CONDITIONS TODAY.
MARINE WINDS...AS COLDER AIR MOVES ACROSS THE RELATIVELY WARMER
ATLANTIC WATERS TONIGHT THERE IS A POSSIBILITY THAT WIND GUSTS
COULD REACH NEAR 35 KT ON THE WATERS WITHIN 20 NM OF THE COAST. AS
A RESULT...A GALE WATCH OR WARNING MAY BECOME NECESSARY LATER
TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AMZ374-271000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1101 AM EST TUE FEB 26 2008
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
STRONG/SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL PUSH THROUGH
THE COASTAL WATERS LATE THIS AFTERNOON AND EVENING. THIS FRONT MAY
PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS
EXCEEDING 50 KNOTS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING
STRIKES. ALSO...ISOLATED LARGE HAIL WILL BE POSSIBLE. ALL MARINE
INTERESTS SHOULD REMAIN ALERT FOR HAZARDOUS CONDITIONS TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Feb 26, 10:05 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1005 AM EST TUE FEB 26 2008
GAZ087-261530-
JENKINS-
1005 AM EST TUE FEB 26 2008
...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS WILL IMPACT JENKINS
COUNTY THROUGH 1030 AM EST...
AT 1000 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING GUSTY
WINDS UP TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WAYNESBORO TO 10 MILES SOUTHWEST OF WAYNESBORO TO 19
MILES NORTHWEST OF SWAINSBORO...MOVING SOUTHEAST AT 30 MPH.
AREAS IN AND AROUND BUTTS...EMMALANE...HERNDON...MILLEN AND PERKINS
WILL BE IMPACTED THROUGH 1030 AM EST.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Feb 26, 10:18 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1018 AM EST TUE FEB 26 2008
GAZ088-SCZ040-261545-
ALLENDALE-SCREVEN-
1018 AM EST TUE FEB 26 2008
...SHOWERS WITH GUSTY WINDS WILL IMPACT SCREVEN COUNTY AND ALLENDALE
COUNTY THROUGH 1045 AM EST...
AT 1015 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45
MPH. THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES
NORTHWEST OF DENMARK TO 17 MILES EAST OF WAYNESBORO...MOVING EAST AT
AROUND 50 MPH.
AREAS IN AND AROUND ALLENDALE...APPLETON...BARTON...FAIRFAX...
MARTIN...MILLETT...SEIGLING...SYCAMORE...ULMER AND MILLHAVEN WILL BE
IMPACTED THROUGH 1045 AM EST.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS THESE SHOWERS
AND POSSIBLY A FEW STORMS APPROACH. SEEK SHELTER IN A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
RJB
Special weather statement, Feb 26, 10:34 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1034 AM EST TUE FEB 26 2008
GAZ087-088-261600-
JENKINS-SCREVEN-
1034 AM EST TUE FEB 26 2008
...STRONG SHOWERS AND THUNDERSTORMS WILL IMPACT JENKINS COUNTY AND
SCREVEN COUNTY THROUGH 1100 AM EST...
AT 1030 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF MILLEN TO 10 MILES NORTH OF
SWAINSBORO...MOVING SOUTHEAST AT 30 MPH.
AREAS IN AND AROUND ALTMAN...BUTTS...EMMALANE...MILLEN...ROCKY
FORD...SCARBORO...SYLVANIA AND WOODCLIFF WILL BE IMPACTED THROUGH
1100 AM EST.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Feb 26, 10:44 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1044 AM EST TUE FEB 26 2008
SCZ040-261630-
ALLENDALE-
1044 AM EST TUE FEB 26 2008
...HEAVY SHOWERS AND SOME THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY
THROUGH 1130 AM EST...
AT 1040 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35
TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12
MILES NORTH OF ULMER TO MILLETT...OR ALONG A LINE EXTENDING FROM
BARNWELL TO 14 MILES WEST OF ALLENDALE...MOVING SOUTHEAST AT 30 MPH.
AREAS IN AND AROUND ALLENDALE...APPLETON...BARTON...FAIRFAX...
MARTIN...MILLETT...SEIGLING...SYCAMORE AND ULMER WILL BE IMPACTED
THROUGH 1130 AM EST.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS THESE SHOWERS
AND STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Feb 26, 11:01 AM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1101 AM EST TUE FEB 26 2008
GAZ087-088-100-261630-
BULLOCH-JENKINS-SCREVEN-
1101 AM EST TUE FEB 26 2008
...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY...JENKINS COUNTY
AND SCREVEN COUNTY THROUGH 1130 AM EST...
AT 1059 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF GREEN HILL TO FOUR POINTS...OR
ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF SYLVANIA TO 11
MILES SOUTHWEST OF MILLEN...MOVING SOUTHEAST AT 45 MPH.
AREAS IN AND AROUND ALTMAN...CAPTOLO...DOVER...HOPEULIKIT...
HUNTERS...NEWINGTON...PORTAL...ROCKY FORD...SCARBORO...SYLVANIA AND
WOODCLIFF WILL BE IMPACTED THROUGH 1130 AM EST.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Feb 26, 11:10 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1110 AM EST TUE FEB 26 2008
SCZ042>044-261715-
DORCHESTER-HAMPTON-INLAND COLLETON-
1110 AM EST TUE FEB 26 2008
...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY...HAMPTON
COUNTY AND COLLETON COUNTY THROUGH 1215 PM EST...
AT 1109 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35
TO 45 MPH AND SMALL HAIL. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PADGETTS TO SHIRLEY...OR ALONG A LINE EXTENDING FROM
13 MILES SOUTHEAST OF BAMBERG TO 15 MILES EAST OF SYLVANIA...MOVING
SOUTH SOUTHEAST AT AROUND 50 MPH.
AREAS IN AND AROUND ALMEDA...ASHTON...COLLETON...CROCKETVILLE...
ESTILL...FURMAN...GARNETT...GIFFORD...HAMPTON...ISLANDTON...LENA...
LODGE...LURAY...MILEY...PADGETTS...REEVESVILLE...RUFFIN...SAINT
GEORGE...SCOTIA...SMOAKS...VARNVILLE AND WILLIAMS WILL BE IMPACTED
THROUGH 1215 PM EST.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
THESE STORMS ARE SHOWING SOME WEAK ROTATION AND AN ISOLATED TORNADO
MAY BE POSSIBLE.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Thunderstorm Wind, Hampton
- When
- February 26, 11:19 AM EST
- Where
- Hampton County, 0.9 mi NW of Brunson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.930, -81.190
The Hampton County Warning Point received a report of high winds lifting a trampoline up 100 feet off the ground off of Joe Miley Road.
Thunderstorm Wind, Colleton
- When
- February 26, 11:39 AM EST
- Where
- Colleton County, 0.9 mi NW of Islandton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.910, -80.940
Two power lines were reported down on Cross Swamp Road.
Thunderstorm Wind, Charleston
- When
- February 26, 1:05 PM EST
- Where
- Charleston County, 1.5 mi SSE of Ashley Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 32.800, -80.010
A pine tree was reported down on a power line in West Ashley.
Thunderstorm Wind, Jasper
- When
- February 26, 2:00 PM EST
- Where
- Jasper County, 0.69 mi S of Limehouse
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.210, -81.070
Between thirty and forty 3 to 4 inch diameter tree branches were reported down at Pintail Creek Golf Club.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, February 26, 20084 injured · $26 million · EF3 · 50 events
- Tornadoes and Hail in Alabama, February 26, 20081 death · $2.7 million · EF1 · 21 events
- Lake-Effect Snow and Winter Weather in Indiana, February 26 to 27, 20081 death · 3 events
- Hail and Damaging Winds in Georgia, February 26, 2008$1.1 million · 65 kt wind · 13 events
- Hail and Damaging Wind in Louisiana, February 26, 2008$500,000 · 1 in hail · 3 events
- Winter Storm in Pennsylvania, February 26 to 27, 2008$450,000 · 3 events
- Winter Storm in Vermont, February 26 to 27, 2008$155,000 · 16 events
- Heavy Snow in New York, February 26 to 27, 2008$80,000 · 8 events
- Tornadoes and Hail in Florida, February 26, 20081 injured · EF0 · 38 events
- Hail and Damaging Winds in Alabama, February 26, 2008$54,000 · 55 kt wind · 5 events
- Heavy Snow in New Hampshire, February 26 to 27, 2008$60,000 · 2 events
- Dense Fog in California, February 26 to 29, 2008$50,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 79413, 79414, 79415, 79416.